MAUDE Adverse Event Report: EXACTECH, INC. VANTAGE; PUNCH LINER-FB-SZ 2-8MM

EXACTECH, INC. VANTAGE; PUNCH LINER-FB-SZ 2-8MM
Catalog Number 351-15-22
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: pending evaluation.
 
Event or Problem Description
As reported, during surgical use, the surgeon used the size 2 8mm poly to set alignment with the talus and tibia trials in the 74 year old male patient.Surgeon pulled the poly out with a ronjour and the poly broke.All parts and pieces that fall into patient wound site were removed by the surgeon.The piece of the poly was removed.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain photos/x-rays.The device will be return.
 
Additional Manufacturer Narrative
Lot number: 326638013.(h3) the broken punch liner reported may have been due to improperly attaching the punch liner to the tibial punch guide, which positioned the extraction feature inside the wound site.The absence of the extraction feature on the outside of the wound site likely resulted in the need to use a surgical tool, such as a ronjour, to remove from the tibial punch guide and resulted in the observed damage.

Brand Name
VANTAGE
Common Device Name
PUNCH LINER-FB-SZ 2-8MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13939693
Report Number1038671-2022-00308
Device Sequence Number17341366
Product Code LXH
UDI-Device Identifier10885862291417
UDI-Public10885862291417
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number351-15-22
Device Lot Number326638013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale